Jump to content

teddytiny: Paroxetine withdrawal issue


Recommended Posts

Hi,  I was on Paroxetine for at least 15 years possibly longer.  I decided to wean myself off of it myself and did it over around 4-6 months.  

 

When I started taking the smallest dose of 5mg's I started having withdrawal symptoms, Queasiness, feeling clammy, feeling weepy, weird dreams and insomnia and the worst, shortness of breath.  They continued since stopping completely about 3 weeks ago.

 

Most of the symptoms have lessened, while I don't really have an appetite, the queasiness as subsided a lot as well as the weird dreams and insomnia but the weepiness is still around and the shortness of breath too.  It has been awful to the point that I took myself to the emergency room to make sure it wasn't my heart or lungs.  I scheduled a Stress test just to be sure but they couldn't find an issue and are saying it must be the withdrawal from the Paroxetine. 

 

Has anyone else experienced the shortness of breath?  Will this go away eventually?  Also, while I believe each case of withdrawal is probably different for each person, can symptoms last years?   Thanks so much, it's such an awful struggle.

Hoping for Peace

 

Beginning of October 2016,  started Lisinopril 40 mg

3 April of 2023 started Amlodipine 10 mg

23 of March 2018 started Vitamin D

2007 started on Paroxetine 20 mg

16 of April 2024 completely stopped Paroxetine after gradual tapering off

Link to comment

Hi,

I am new to this website.  I am so happy I found it.

 

I started taking an Antidepressant decades ago.  I believe at the time they put me on it because I was Anorexic.

 

Around 18 years ago they changed my original Antidepressant (unsure of name) to Paroxetine, 20mgs.  I don't recall why I was put on it and just continued to take it but when there was an issue getting Paroxetine my GP wanted to put me on Fluoxetine.  I decided not to because again I wasn't sure why I was on it in the first place and I hadn't been anorexic for decades.

 

I weaned myself off slowly or so I thought, cutting down to 10mg for about 3 months and then down to 5mg which I did for about 1 month and then I stopped completely.

 

When I started taking just 5mgs, I started to have really weird dreams, insomnia, nausea, indigestion, as well as no appetite, on and off feelings of clamminess, fatigue, and shortness of breath which by far has been the worst.

 

I was terrified because of the shortness of breath and went to the doctor because I was worried it was my heart or lungs since I am in my 60's.   They could find nothing wrong and are assuming it is a withdrawal symptom.

 

The dreams and insomnia have stopped and most of my original symptoms have lessened except for the shortness of breath.   Has anyone had shortness of breath during withdrawal and know of anything I can do for it?  Also wondering how long all these symptoms may last.  My doctor doesn't seem to know and wanted me to go on the Fluoxetine which I'm trying to avoid but if shortness of breath continues I most likely will.

 

I currently also take Lisonopril and Amlodipine as well as Vitamin D.

 

Thanks so much,

Hoping for peace of mind

 

 

 

 

 

Hoping for Peace

 

Beginning of October 2016,  started Lisinopril 40 mg

3 April of 2023 started Amlodipine 10 mg

23 of March 2018 started Vitamin D

2007 started on Paroxetine 20 mg

16 of April 2024 completely stopped Paroxetine after gradual tapering off

Link to comment
  • Moderator

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

Your first task is to create a drug signature, with the following:

 

  • All current medication you take, the dose you take, when you started the drug, and when you made dose changes
  • All current supplements you take
  • An accurate history of recent drugs, taken in the last 12-24 months
  • Dates for recent should be written as 7 Oct 2023, or Oct 7 2023, or early Oct 2023, or mid Oct 2023
  • A history of drugs taken 24 months ago and beyond - if applicable
  • Dates for historical drugs can simply be listed as start and stop years
  • Please do not use 07/10/23 // 10/07/23 as this is intepreted differently around the world

 

  • Please leave out symptoms and diagnoses. See my signature for example of clear and concise information.

 

Active Monday-Friday UK time

 

Taper calculator spreadsheet

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021, 55mg - 23 Feb 2024, 60mg - 20 March 2024, Start tapering - 24 April 2024

Current dose: 55.09mg  (1 July 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment
  • Erimus changed the title to teddytiny: Paroxetine withdrawal issue

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy